Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Does Vitamin B12 deficiency cause dizziness, eye twiching, cold feelings in legs and weakness ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
Hi! 24 year old female, experiencing some dizziness and shakiness for a little over a week. I feel like my heart is racing but it is not, I have been to the doctor twice for this in one week... the first time I got some antibiotics and the second time the doctor actually said it was the changing weather.
My blood pressure and last blood test showed high blood pressure with low b12, but my blood pressure has since come down to 132/80 and despite my feeling that my heart is racing, it is not. I did not do anything about the b12... I feel my symptoms are inline with pernicious anemia (from what I've read... difficulty in proprioception, cold feelings in the legs, weakness, dragging feelings, easy bruising, eye twitching, small white/pale spots on my forearms like reverse freckles) from low b12 and received a b12 shot yesterday and am taking b12 supplements. How long will it take for low b12 symptoms to go away if that's what it is? The doctor I saw said up to two months, even with shots. I was really unhappy with her telling me it was the weather, honestly. The doctor said my dizziness is not related to anything neurological and I have had my thyroid ultrasounded and the blood work I had a few months ago did not show any problems with my thyroid. I feel like it is getting a bit better as last week my legs felt like they were going to give out, but now they feel more stable (the first few days I wouldn't consider driving because I didn't trust my legs to move when I told them to... but now I can drive fine). The dizziness continues though. I think I might be having mini-panic attacks during this whole thing as I feel extremely panicked occasionally and my family has a huge history of anxiety and panic disorders. I personally feel that I am just dizzy and feeling down from a lack of b12 but when combined with anxiety I am panicking about it and that is where the heart racing comes from... I am also quite stressed and work 7 days a week (but at home from my home business).
Posted Wed, 2 May 2012 in General Health
Answered by Dr. Kiran Kumar 1 hour later

Thanks for your query.

You mentioned that you have developed dizziness and shakiness since 1 weeks. You also mentioned that you have low B12 levels.

Its good that you have started B12 shots.

The treatment for B12 deficiency is Injection B12 1 gm to be taken once a week fr 8 weeks and thereafter once month for lifelong. This the International Recommendation for B12 deficiency.

Your symptoms are likely due to anxiety state.

Usually it takes 4 - 6 weeks for the symptoms of Vitamin B12 deficiency to improve. However, treatment must continue even after that.

So keep taking the B12 shots.
Be reassured that the situation will improve soon.
You can consider consulting a Psychologist for you anxiety and panic attacks.

Hope this answers your query.
Please get back if you need any further information

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor